| Model Number |
400SMTSFT0615 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-02100.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician advanced a smart coil into the target vessel and attempted to detach it using the handle; however, the smart coil failed to detach.Therefore, the physician manually detached the smart coil, and the handle was no longer used for the remainder of the procedure.The procedure was completed using seven additional smart coils and a new handle.There was no report of an adverse effect to the patient.